Author Topic: done with taper, questions for klon and mirt users  (Read 292 times)

[Buddie]

done with taper, questions for klon and mirt users
« on: August 30, 2019, 03:41:04 pm »
3 days ago I took my last dose (.002 mg) of klonopin liquid suspension, after a year and a half long taper. I had many setbacks while trying to navigate this hell, and even had to restart the taper twice. It wasnt until i decided to stop listening to my doctors (who compounded my suffering x100 by putting me on garbage like seroquel, ssri's, resperdol, etc) and took charge of my own taper that things started to get 'better'. I'm sure some of you will be able to relate when i say that this experience has left me as a bitter, angry, sad shell of a person. I'm very jealous of the people I've kept up with on this website who have gotten their old selves back. I envision them as perpetually smiling people in white linens walking on the beach or taking up gardening. But i know in reality they are just normal people who are grateful beyond belief just to have a normal life again, i'm happy for them but sadly a little bitter too. I just turned 24 years old, and have spent most of my life in and out of hospitals or doctor's offices as a sufferer of Crohn's disease. I was only prescribed benzos in the first place because of a rapid string of five hospitalizations in a month a year ago. They sold it to me as something that would keep my disease in check, lower anxiety, and help with sleep. I never even got to enjoy any of the benefits of the drug as I had a paradoxical reaction to it from the start. You can probably guess that my doctor's response to this was to either increase my dose or switch me to another benzo. I lost everything to this drug -schooling, jobs, relationships, hobbies, the feeling of being human, etc. If you're combing through the 'benzo free' section right now like i used to, just trying to find some hope, then I want you to know that it does get better, but not usually in your own time. Overall my symptoms have been trending better for the last 5 months of the taper. I would love to hear from other members if you think this could indicate that I'm through the worst of it, although i know that's pretty tough to say. I'm still on 7.5 mgs of mirtazapine which terrifies me. I cut my mirt dose in half from 15 mg about 6 months ago and didn't feel any worse from it. Could this mean that it wont be as tough to taper for me as it is for others? Please let me know your thoughts on mirt, or if you went through a klonopin taper and actually did better towards the end. I also want to thank this community that saved my life with truthful information and gave me hope to continue. This forum truly kept me from killing myself.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: done with taper, questions for klon and mirt users
« Reply #1 on: August 30, 2019, 04:56:33 pm »
Hey congrats on being benzo free. I can speak to my mirt experience up until now.
I got on mirt a month after jumping from Ativan due to intolerable symptoms. I started on 15mg and it saved my life. Like you I also halved it to 7.5 with no issues. I followed my own taper schedule and am now down to 0.75mg with no new symptoms or worsening of benzo withdrawal. So I'm guessing you may have a similar experience as me considering you also decreased without no noticeable issues.
I'm waiting until I'm down to a negligable dose before coming off of the mirt entirely just to be safe.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.